Share Facebook
Crohn's Disease Forum » Your Story » Mercaptopurine long term side effects


08-20-2017, 05:12 AM   #1
eldrickw
 
Join Date: Aug 2017
Location: New South Wales, Australia
Mercaptopurine long term side effects

Hi all,

I am new to this forum. I have been on mercaptopurine for 10 years now 75mg daily. 18 months ago my specialist confirmed i was in remission i am 44.

I have 2 questions.1 is anyone concerned about the long term side effects of taking this drug? Ie liver damage.
And 2 how do people deal with the fatigue?

Any feed back would be great. Thank you eldrickw
08-20-2017, 05:30 AM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Welcome. Congratulations for being in remission. As far as fatigue, have you had your blood levels checked? If not, you may want to ask your doctor to have them checked. I have never been on mercaptoptopurine myself but there will be others on here who have been.
08-23-2017, 04:34 PM   #3
scoobs17
 
Join Date: Dec 2012
Hi I Was on mercaptopurine for 3 years, when in February of this year my consultant informed me that you should not be taking mercaptopurine for this long continuously, so I weaned myself off gradually. After a few months without it I started getting flare up to the extent where I now have multiple fissures and tears. I am now back on mercaptopurine and on a course of steroids which after 3 weeks don't seem to be helping much. I try to carry on working but when I get home all I can do is lie on settee or go to bed as I am exhausted.
08-23-2017, 05:45 PM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Hi I Was on mercaptopurine for 3 years, when in February of this year my consultant informed me that you should not be taking mercaptopurine for this long continuously, so I weaned myself off gradually. After a few months without it I started getting flare up to the extent where I now have multiple fissures and tears. I am now back on mercaptopurine and on a course of steroids which after 3 weeks don't seem to be helping much. I try to carry on working but when I get home all I can do is lie on settee or go to bed as I am exhausted.
I hope you feel better soon.

08-24-2017, 01:40 AM   #5
eldrickw
 
Join Date: Aug 2017
Location: New South Wales, Australia
Welcome. Congratulations for being in remission. As far as fatigue, have you had your blood levels checked? If not, you may want to ask your doctor to have them checked. I have never been on mercaptoptopurine myself but there will be others on here who have been.
Thank you for your reply. I get my bloods checked every 3 months but spoke to my Dr and next time will do a more extensive cgeck up.
Cheers
08-24-2017, 01:43 AM   #6
eldrickw
 
Join Date: Aug 2017
Location: New South Wales, Australia
Hi I Was on mercaptopurine for 3 years, when in February of this year my consultant informed me that you should not be taking mercaptopurine for this long continuously, so I weaned myself off gradually. After a few months without it I started getting flare up to the extent where I now have multiple fissures and tears. I am now back on mercaptopurine and on a course of steroids which after 3 weeks don't seem to be helping much. I try to carry on working but when I get home all I can do is lie on settee or go to bed as I am exhausted.
Hi and thank you for your story. I was worried about liver damage but i do not want to go back to flare ups again. I will kepp your information in mind. Thank you.
Cheers.
Reply

Crohn's Disease Forum » Your Story » Mercaptopurine long term side effects
Thread Tools


All times are GMT -5. The time now is 06:40 AM.
Copyright 2006-2017 Crohnsforum.com